Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 124, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Oct 21, 2005, 3:26 PM EDT for Jasper County, South Carolina; Chatham County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2005, 3:26 PM EDT (19:26 UTC)
- Expired
- Oct 21, 2005, 3:51 PM EDT
- In force
- 25 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Chatham County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 68 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 211926 SVRCHS GAC051-SCC053-212015- /O.NEW.KCHS.SV.W.0124.051021T1926Z-051021T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 326 PM EDT FRI OCT 21 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA CHATHAM COUNTY IN SOUTHEAST GEORGIA * UNTIL 415 PM EDT * AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR RIVERSIDE...OR ABOUT 6 MILES SOUTHEAST OF SAVANNAH...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... RIVERSIDE AND THUNDERBOLT... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3203 8115 3193 8097 3209 8089 3216 8101 $$
2 follow-up statements
000 WWUS52 KCHS 211936 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 336 PM EDT FRI OCT 21 2005 GAC051-211946- /O.CAN.KCHS.SV.W.0124.000000T0000Z-051021T2015Z/ CHATHAM- 336 PM EDT FRI OCT 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM COUNTY HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED NORTHEAST OF THE SAVANNAH RIVER INTO JASPER COUNTY. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3210 8103 3205 8093 3209 8089 3216 8101 $$ SCC053-212015- /O.CON.KCHS.SV.W.0124.000000T0000Z-051021T2015Z/ JASPER- 336 PM EDT FRI OCT 21 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR JASPER COUNTY... AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL JASPER COUNTY...OR ABOUT 9 MILES EAST OF SAVANNAH...MOVING NORTHEAST AT 20 MPH. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3210 8103 3205 8093 3209 8089 3216 8101 $$
000 WWUS52 KCHS 211951 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 351 PM EDT FRI OCT 21 2005 SCC053-212001- /O.CAN.KCHS.SV.W.0124.000000T0000Z-051021T2015Z/ JASPER- 351 PM EDT FRI OCT 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY HAS BEEN CANCELLED... AT 347 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERTORM THAT PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED. REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON. LAT...LON 3210 8103 3205 8093 3209 8089 3216 8101 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 3:25 PM EDT, 1 minute earlier.
Area forecast discussion, Oct 21, 3:25 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 325 PM EDT FRI OCT 21 2005 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...ESPECIALLY ALONG THE COAST WHERE THE SEA BREEZE IS PROVIDING A LOW LEVEL FOCUS. THIS ACTIVITY IS ASSOCIATED WITH A WEAK SHORT WAVE AND SHOULD DIMINISH OVERNIGHT AS THE SHORT WAVE PULLS AWAY AND HEATING IS LOST. A WEAK COLD FRONT WILL MOVE THROUGH ON SATURDAY SO WILL CONTINUE SLIGHT CHANCE POPS THROUGH THE DAY. DRIER AIR WILL MOVE INTO CWFA ON SATURDAY NIGHT SO NO RAIN IS EXPECTED. && .LONG TERM /SUN THRU FRI/...MUCH OF THE EXTENDED WILL BE HIGHLY DEPENDENT ON THE EVENTUAL EVOLUTION OF HURRICANE WILMA. MODELS ARE BEGINNING TO COME INTO BETTER AGREEMENT IN HANDLING OF LARGE SCALE FEATURES THAT WILL EVENTUALLY LIFT WILMA NORTHEASTWARD THROUGH FLORIDA AND OFFSHORE THE SOUTHEAST U.S. COAST. APPEARS THAT SUNDAY WILL FEATURE PLENTY OF SUNSHINE IN WAKE OF THE COLD FRONT...ALONG WITH SEASONABLY MILD TEMPERATURES IN THE LOW TO MID 70S. H5 TROUGH WILL BEGIN TO DIP INTO THE SOUTHERN MISSISSIPPI VALLEY SUNDAY NIGHT AND MONDAY...HELPING TO STEER WILMA NORTHWARD INTO THE GULF OF MEXICO. AS UPPER TROUGH SHIFTS INTO THE SOUTHEAST CONUS MONDAY NIGHT AND TUESDAY...WILMA WILL PUSH INTO THE ATLANTIC AND CONTINUE ON ITS NORTHEASTWARD PATH. BEST CHANCES FOR RAIN WILL BE MON AND MON NIGHT...ESPECIALLY ALONG THE COAST...AS WILMA MAKES HER CLOSEST APPROACH. IN FACT...MON COULD BE A RATHER RAW DAY...HAVE LOWERED TEMPS INTO THE UPPER 60S ACROSS THE AREA...BUT IF LOTS OF CLOUD COVER AND RAIN OCCUR...COULD SEE MAX TEMPS CLOSER TO 60. AS WILMA CONTINUES TO PULL INTO THE NORTH ATLANTIC TUE THROUGH THU...HIGH PRESSURE WILL BEGIN TO BUILD INTO THE AREA...RESULTING IN PLENTY OF SUNSHINE AND TEMPERATURES SLIGHT COOLER THEN NORMAL. MODELS INDICATE THAT A WAVE OF LOW PRESSURE MAY APPROACH THE AREA ON FRIDAY...FOR NOW WILL MENTION SLGT CHC POPS IN GA COASTAL ZONES AND KEEP A DRY FORECAST ELSEWHERE. && .MARINE...SOUTH WINDS THIS EVENING WILL GRADUALLY VEER SOUTHWEST OVERNIGHT AND THEN WEST ON SATURDAY AND NORTHWEST SATURDAY NIGHT AS A COLD FRONT PASSES THROUGH. SEAS IN THE 1-3 FT RANGE TONIGHT WILL BUILD ONLY A LITTLE WITH THE OFFSHORE WINDS. BEHIND COLD FRONT...EXPECT NW WINDS AOB 20 KT SUN AND SUN NIGHT...WITH SEAS 2 TO 4 FT COASTAL WATERS...AND 3 TO 5 FT OUTER GA WATERS. ATTENTION THEN TURNS TO HURRICANE WILMA AS IT IS EXPECTED TO LIFT NORTHEAST OUT OF THE GOMEX INTO THE WESTERN ATLANTIC MON. THE SYSTEM IS THEN EXPECTED TO PUSH NORTHEASTWARD...TO THE EAST OF THE WATERS MON NIGHT. WILL LIKELY NEED SCA HEADLINES MON THROUGH TUE...POSSIBLY INTO TUE NIGHT. MAY EVEN NEED GALES AT SOME POINT AS WILMA MAKES HER CLOSEST APPROACH TO THE AREA. EXPECT THAT AS WILMA CONTINUES TO PULL FURTHER AWAY FROM THE WATERS TUE NIGHT AND WED...THAT WINDS WILL SUBSIDE TO 20 KT OR LESS...WITH SEAS DIMINISHING TO 2 TO 4 FT COASTAL WATERS...AND 3 TO 5 FT OUTER GA WATERS. && .AVIATION...MAINLY VFR CONDITIONS EXPECTED THROUGH 18Z SATURDAY OUTSIDE OF SHOWERS AND THUNDERSTORMS. WINDS WILL BE SOUTHERLY THIS AFTERNOON THEN GRADUALLY VEER TO WEST BY SATURDAY MORNING. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SCW/JRJ
Hazardous weather outlook, Oct 21, 11:00 AM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1100 AM EDT FRI OCT 21 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-221000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1100 AM EDT FRI OCT 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .MARINE INTERESTS...MARINERS SHOULD MONITOR THE TRACK OF HURRICANE WILMA. GUSTY WINDS AND BUILDING SEAS COULD POSSIBLY IMPACT THE COASTAL WATERS DEPENDANT ON THE PATH THE STORM TAKES OFF THE SOUTHEAST U.S. COAST. REFER TO THE LATEST ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER FOR THE LATEST ON WILMA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. 24/SCW
In the hours before
Special weather statement, Oct 21, 2:30 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 230 PM EDT FRI OCT 21 2005 GAZ117-119-139-211915- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY- 230 PM EDT FRI OCT 21 2005 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY...CHATHAM COUNTY AND LIBERTY COUNTY THROUGH 315 PM EDT... AT 230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES SOUTH OF OSSABAW ISLAND... OR ABOUT 20 MILES SOUTHEAST OF RICHMOND HILL...MOVING NORTHEAST AT 25 MPH. THIS WILL AFFECT AREAS IN AND AROUND OSSABAW ISLAND FORT MCALLISTER...RIO VISTA...MONTGOMERY...COFFEE BLUFF BEAULIEU...WINDSOR FOREST...VERNONBURG...PIN POINT AND NICHOLSONVILLE THROUGH 315 PM EDT. FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Oct 21, 2:35 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 235 PM EDT FRI OCT 21 2005 SCZ043-049-050-211915- CHARLESTON-COASTAL COLLETON-INLAND COLLETON- 235 PM EDT FRI OCT 21 2005 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY AND COLLETON COUNTY THROUGH 315 PM EDT... AT 235 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF WIGGINS...OR ABOUT 13 MILES NORTHWEST OF EDISTO BEACH...MOVING NORTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND BENNETTS POINT... WIGGINS...FENWICK...JACKSONBORO AND ASHEPOO THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Oct 21, 3:07 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 307 PM EDT FRI OCT 21 2005 SCZ043-044-050-212000- CHARLESTON-DORCHESTER-INLAND COLLETON- 307 PM EDT FRI OCT 21 2005 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY...CHARLESTON COUNTY AND COLLETON COUNTY THROUGH 400 PM EDT... AT 307 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF JACKSONBORO...OR ABOUT 15 MILES NORTHWEST OF EDISTO BEACH...STATIONARY. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND PARKERS FERRY LANDING... PARKERS FERRY...OSBORN...JERICHO...JACKSONBORO...CANADY LANDING... BECK LANDING AND ADAMS RUN THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED.
Special weather statement, Oct 21, 3:09 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 309 PM EDT FRI OCT 21 2005 SCZ048-051-211945- BEAUFORT-COASTAL JASPER- 309 PM EDT FRI OCT 21 2005 ...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY AND BEAUFORT COUNTY THROUGH 345 PM EDT... AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES SOUTH OF MYRTLE ISLAND...OR ABOUT 7 MILES WEST OF HILTON HEAD ISLAND...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SEA PINES...HARBORTOWN...DAUFUSKIE ISLAND... MYRTLE ISLAND...LAWTON...CALIBOGUE CAY...BLUFFTON...BRIGHTON BEACH... HILTON HEAD ISLAND AND WALSH THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Oct 21, 3:11 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 311 PM EDT FRI OCT 21 2005 GAZ119-211945- COASTAL CHATHAM- 311 PM EDT FRI OCT 21 2005 ...STRONG THUNDERSTORMS WILL IMPACT CHATHAM COUNTY THROUGH 345 PM EDT... AT 311 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER WYMBERLY...OR ABOUT 8 MILES SOUTH OF SAVANNAH...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WORMSLOE...WYMBERLY...WINDSOR FOREST...WHITE BLUFF...VERNONBURG...SKIDAWAY ISLAND...SANDFLY...RIO VISTA...RIDGEWOOD AND PIN POINT THROUGH 345 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 9:23 AM EDT | Dense Fog Advisory | CHS | Allendale, Hampton | 97 min |
| Oct 21, 3:58 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 47 min |
| Oct 21, 5:39 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 36 min |
| Oct 21, 5:22 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Effingham | 38 min |
| Oct 21, 5:35 PM EDT | Severe Thunderstorm Warning | CHS | Long | 40 min |
| Oct 21, 6:11 PM EDT | Severe Thunderstorm Warning | CHS | Long | 49 min |
| Oct 21, 7:50 PM EDT | Severe Thunderstorm Warning | CHS | McIntosh | 40 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.